Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 44, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 3, 2012, 10:47 AM EDT. It took effect at May 3, 2012, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2012, 10:47 AM EDT (14:47 UTC)
- In effect from
- May 3, 2012, 11:00 AM EDT
- Expired
- May 3, 2012, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
353 WHUS73 KIWX 031447 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EDT THU MAY 3 2012 LMZ043-046-032200- /O.NEW.KIWX.SC.Y.0044.120503T1500Z-120504T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 AM EDT THU MAY 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
485 WHUS73 KIWX 032058 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 PM EDT THU MAY 3 2012 LMZ043-046-040000- /O.CON.KIWX.SC.Y.0044.000000T0000Z-120504T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 458 PM EDT THU MAY 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH THE EVENING. * WAVES: 1 TO 2 FEET. LOCALLY HIGHER IN AND NEAR STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 3, 7:02 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, May 3, 7:02 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 702 AM EDT THU MAY 3 2012 .AVIATION.../12Z TAFS/ VFR CONDITIONS CONTG ACROSS THE AREA EARLY THIS MORNING WITH LLJ OVERHEAD PROMOTING SUFFICIENT MIXING TO PREVENT SGFNT VSBY RESTRICTIONS. VFR CONDITIONS SHOULD CONT THROUGH THE DAY WITH PREDOMINANTLY SCT CU AND STRONG/GUSTY SW WINDS AS STRONGER WINDS ALOFT MIX DOWN TO THE SFC. TS EXPECTED TO DEVELOP ALONG CDFNT OVER WI/MI THIS AFTN AND BUILD SLOWLY SOUTH THROUGH TONIGHT. TIMING REMAINS QUESTIONABLE BUT EXPECT TS WILL IMPACT SBN SOMETIME AFT 00Z. FOR NOW INTRODUCED VCTS/CB THERE 06Z-12Z. TS CHANCES ARE LOWER FARTHER SE AT FWA SO LEFT OUT OF TAF FOR NOW. VSBYS AND PSBLY CIGS SHOULD LOWER LATE TONIGHT AS WIND FIELDS WEAKEN AND LOW LEVELS SATURATE. && .PREV DISCUSSION... /ISSUED 421 AM EDT THU MAY 3 2012/ SHORT TERM.../TODAY THROUGH FRIDAY NIGHT/ BROAD UPR LEVEL RIDGE OVER THE ERN GRTLKS THIS MORNING WITH UPR LEVEL TROF AXIS OVER THE ROCKIES. MODERATE ELEVATED INSTABILITY IN PLACE UNDER THE RIDGE FROM THE SRN GRTLKS THROUGH THE OHIO VALLEY WITH GREATER INSTABILITY WHICH WAS ALSO SFC BASED FROM THE MID MS VALLEY WESTWARD TO THE PLAINS STATES. CLUSTERS OF TSTMS ONGOING FM CENTRAL MI WESTWARD TO THE NRN PLAINS IN VCNTY OF WAVY SFC FRONTAL BOUNDARY... AT NOSE OF SSWLY LLJ... AND IN REGION OF UPR LEVEL DIVERGENCE IN RIGHT ENTRANCE REGION OF UPR LEVEL JET OVER THE UPR GRTLKS. ROCKIES TROF IS FCST TO MOVE ENE ACROSS THE PLAINS TODAY TO THE GRTLKS BY FRIDAY MORNING AND TO NE U.S. COAST SAT MORNING. NEXT TROF MOVG INTO THE NWRN U.S. FRI-FRI NGT FCST TO BE STRONGER THAN CURRENT TROF LIFTING OUT OF THE ROCKIES... AND THIS SHOULD INDUCE STRONGER UPSTREAM RIDGE TO DEVELOP OVER THE PLAINS BY SAT MORNING. TSTM CHANCES INCREASE ACROSS THE AREA FROM NW-SE THIS AFTN AS UPR LEVEL TROF APPROACHES AND LOW LEVEL BOUNDARY SINKS SEWD. DID MOVE UP LIKELY POPS IN THE NW TO THIS EVE BASED ON MODEL CONSENSUS OF BETTER FORCING EARLY IN THE NIGHT WITH NOSE OF VEERING LLJ BECOMING FOCUSED OVER THE OH VALLEY IN THE 06Z-12Z PERIOD. SFC BOUNDARY FCST TO SINK SLOWLY SOUTH ACROSS THE AREA FRI-FRI NGT. THIS FRONT SHOULD LAG BEHIND UPR LEVEL TROF SUGGESTING MAIN FORCING FOR TSTM DEVELOPMENT WILL BE LOW LEVEL MOISTURE CONVERGENCE... WHICH WITH LIGHT WIND FIELDS SHOULD BE RATHER WK. STILL GIVEN MOIST/UNSTABLE AIRMASS IN PLACE...SFC BOUNDARY MOVG THROUGH THE AREA CONTS TO WARRANT CHC/SCT POPS. NEAR RECORD WARMTH WILL CONT TODAY-TNGT WITH GOOD MIXING AND LIMITED CLOUDINESS EXPECTED TO CAUSE TEMPS TO REACH THE M-U80S TODAY. BARRING ANY STRONG OUTFLOW COOLED AIR TONIGHT TEMPS SHOULD ONLY FALL INTO THE M60S. MODEL DIFFERENCES ON TIMING OF COOLER AIR INTO THE AREA RESULTING IN RATHER LARGE DIFFERENCES IN MET/MAV TEMPS FOR FRI-FRI NGT... STAYED CLOSE TO PREV FCST AND MODEL/MOS CONSENSUS WITH HIGHS FRIDAY FCST TO RANGE FROM THE U70S NORTH AND L80S SOUTH AND LOWS FRI NGT RANGING FROM THE M50S NORTH TO THE L60S SOUTH. LONG TERM... SATURDAY THROUGH WEDNESDAY...THE TOP OF A WEAK UPPER LEVEL RIDGE WILL BE OVER THE FORECAST AREA EARLY IN THE PERIOD...WITH WEAK UPPER LEVEL SYSTEMS MOVING THROUGH THE MAIN PATTERN. THIS PATTERN IS GENERALLY FAVORABLE FOR THUNDERSTORMS WITH 850 MB THETA E AROUND OR ABOVE 330K. A FRONT UNDULATING ACROSS THE AREA WILL ALSO PROVIDE A TRIGGER FOR STORMS. THEREFORE...KEPT A CHANCE FOR STORMS THROUGH MONDAY. THE 00Z ECMWF IS ABOUT 12 HOURS SLOWER THAN THE PREVIOUS RUN WITH A LARGE UPPER LEVEL TROF APPROACHING THE AREA EARLY NEXT WEEK. HAVE CONTINUED TO TREND STORM CHANCES UP ON MONDAY WITH THIS APPROACHING SYSTEM. OTHERWISE...THE LATEST GFS ENSEMBLE MEX MOS TEMPERATURES APPEAR ON TRACK WITH A GENERAL COOLING TREND INTO EARLY NEXT WEEK. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JT LONG TERM...SKIPPER AVIATION...JT
Hazardous weather outlook, May 3, 4:55 AM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 AM EDT THU MAY 3 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 455 AM EDT THU MAY 3 2012 /355 AM CDT THU MAY 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHWEST PORTIONS OF THE AREA THIS AFTERNOON AND ACROSS THE ENTIRE AREA BY LATE TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH MONDAY. SOME OF THE STORMS ON FRIDAY COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-040900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 455 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH TONIGHT. SOME STORMS MAY BE SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS UP TO 50 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. SEVERE STORMS ARE POSSIBLE FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 6:28 PM EDT | Special Weather Statement | IWX | Cass | 32 min |
| May 3, 6:55 PM EDT | Special Weather Statement | IWX | Saint Joseph | 35 min |
| May 3, 7:19 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 41 min |
| May 3, 7:58 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Saint Joseph | 47 min |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.